# SDR 2011FA0000037

- Difficulty date: November 1, 2010
- Submitted: January 21, 2011
- Operation: General aviation
- Aircraft: N950HP
- Make and model: Cessna 206H
- Aircraft serial: 20608002
- System (JASC): 2350 · Audio Integrating System
- Part: Capacitor
- Part number: C1289
- Condition: Failed
- Location: Nav/Comm Radio
- Part time: 3,708 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

ON 10/30/2010 AT APPROX 1600 HRS, WHILE FLYING TRAFFIC SUPPORT.  SMOKE OBSERVED COMING FROM BEHIND GPS & NR 1 RADIO FACE AREA.  PILOT IMMEDIATELY LANDED & SHUTDOWN ACFT.  MX CALLED & INSPECTED ACFT, IT WAS DETERMINED TO BE AIRWORTHY.  AFTER FERRY PERMIT WAS ISSUED, GPS & BOTH NAV/COMM RADIOS WERE SENT FOR INSPECTION.  PROBLEM FOUND IN NR1 NAV/COMM RADIO.   A BURNED CAPACITOR REPLACED & RADIO RETURNED TO SERVICE.  AFTER REMOVING ALL OF RADIOS, IT WAS DETERMINED THAT AVIONICS COOLING DUCT HOSES WERE NOT INSTALLED ON BACK OF RADIO RACKS & HOSES EXTREMELY STIFF.  ALL 3 HOSES REPLACED & SECURED TO GPS & RADIO RACKS.  CAPACITOR POSSIBLY COULD HAVE BURNED OUT DUE TO LACK OF COOLING AIR OR AGE.  RECOMMENDATION WOULD BE TO CHECK AVIONICS COOLING FAN HOSES FOR PROPER CONNECTION AT RADIO RACKS AT TIME RADIOS ARE REMOVED FOR REPAIR & AT ANNUAL INSP.
